MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER PYROCARBON HUM HEAD DIA 43MMX16MMX1.5MM ECC; SHOULDER JOINT HUMERAL CERAMIC HEAD/METALLIC STEM CEMENTED OR UNCEMENTED

TORNIER S.A.S. TORNIER PYROCARBON HUM HEAD DIA 43MMX16MMX1.5MM ECC; SHOULDER JOINT HUMERAL CERAMIC HEAD/METALLIC STEM CEMENTED OR UNCEMENTED
Catalog Number DWH043
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Loss of Range of Motion (2032); Implant Pain (4561)
Date of Event 03/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "patient underwent shoulder hemi-arthroplasty on (b)(6) 2023, for fracture proximal right humerus.Patient has experienced pain and reduced range of motion over recent months.Surgeon suspects joint is infected, due to 1 x swab returning positive for bacteria c.Acnes.Surgeon has decided on a 2-stage revision arthroplasty.Humeral prosthesis removed, with significant difficulty (humeral stem well fixed).Multiple tissue specimens taken.Explanted prosthesis discarded.Cement antibiotic spacer implanted.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed, based on the evaluation done by medical experts on provided x-ray image.The device inspection was not possible as the product was not returned for investigation and provided image is not sufficient.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, design & manufacturing related problems were found during the investigation.Microbiologist reviewed the sterilization procedures, environmental monitoring, bioburden data and the dhr and noted: the subject device was packaged according to established design and process specifications and was sterilized according to procedure.No deviation for a non-conformance could be found.A review of the labeling did not indicate any abnormalities.However, on the available x-rays medical opinion was sought from an experienced independent medical expert as below, ¿the image shows a well-fixed implant, confirmed by the surgeon¿s observation.The image confirms the indication of a proximal humeral fracture.The image shows no signs of infection.¿ hence, the reported issue is not confirmed.More detailed information about the complaint event as well as the affected device must be available in order to determine the exact root cause of the complaint event.However, infections are often caused by a multitude of factors such as comorbidity of the patient, the trauma, the surgical intervention, and the aftercare.If any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER PYROCARBON HUM HEAD DIA 43MMX16MMX1.5MM ECC
Common Device Name
SHOULDER JOINT HUMERAL CERAMIC HEAD/METALLIC STEM CEMENTED OR UNCEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19105750
Report Number3000931034-2024-00206
Device Sequence Number12614322
Product Code QKW
UDI-Device Identifier03700434019469
UDI-Public03700434019469
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
DEN220012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWH043
Device Lot Number2963AY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer06/03/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexMale
Patient Weight105 KG